Hail, Hubbard
- When
- September 6, 2:05 PM CST
- Where
- Hubbard County, 3.13 mi SW of Nary
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 47.340, -94.880
Very heavy rainfall along with intermittent large hail were reported near highway 71.
Showers and thunderstorms fired up during the afternoon along a cold front, which extended from Baudette to Park Rapids. One storm produced large hail in Hubbard County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Showers and thunderstorms fired up during the afternoon along a cold front, which extended from Baudette to Park Rapids. One storm produced large hail in Hubbard County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 6, 12:00 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 100 PM CDT SUN SEP 6 2015 .UPDATE... ISSUED AT 1255 PM CDT SUN SEP 6 2015 NO SIGNIFICANT UPDATES PLANNED FOR THE EARLY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PERSIST ACROSS THE SOUTHERN RRV AND INTO WEST CENTRAL AND NORTHWEST MINNESOTA INTO MID AFTERNOON... WITH AN INCREASE IN ACTIVITY EXPECTED AS DAYTIME HEATING PEAKS ...AHEAD OF THE QUASISTATIONARY FRONT... IN CENTRAL AND NORTHCENTRAL MN LAKES COUNTRY. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 340 AM CDT SUN SEP 6 2015 FORECAST CHALLENGE FOR THE SHORT TERM WILL BE ONGOING CONVECTION EXITING THE CWA TO THE EAST AND ENTERING THE CWA TO THE WEST. THE WESTERN ACTIVITY IS ASSOCIATED WITH A SFC TROF/FRONT ROUGHLY ALONG A NORTHGATE TO MINOT TO STEELE TO ASHLEY LINE...WITH MAJORITY OF CONVECTION IN N CNTRL ND. HRRR HAS A DECENT HANDLE ON WRN ACTIVITY BUT MAY BE A BIT TOO FAR WEST...IN GENERAL CLIPPING THE FAR NORTHWESTERN PORTION OF THE CWA. WILL FOLLOW HRRR GUIDANCE BUT BRING CATEGORICAL POPS FURTHER EAST AND JUST WEST OF DEVILS LAKE. HRRR DOES LIFT THIS ACTIVITY OUT OF CONUS AND INTO MB BY 13Z. FOCUS FOR AFTERNOON WILL BE HOW MUCH LOW LEVEL CLOUD CAN SCOUR OUT AND TIMING FRONT INTO NW AND W CNTRL MN...WHICH SHOULD ARRIVE IN FAR EASTERN ZONES NEAR PEAK HEATING. THE NAM CONTINUES TO SHOW MUCAPES OF AROUND 1500 TO 2200 J/KG (HRRR VALUES ARE SIGNIFICANTLY LESS) WITH BULK SHEAR AROUND 40 KTS IN THE HIGHEST CAPE AND SLIGHTLY HIGHER BEHIND THE SFC BOUNDARY. CURRENT SPC SLIGHT RISK AREA IS ALONG FAR EASTERN COUNTIES ALONG AND AHEAD OF FRONT...HOWEVER NAM TIMING WOULD DRAG THE SEVERE POTENTIAL BACK FURTHER INTO OTTER TAIL COUNTY ALONG THE SOUTHERN END OF THE BOUNDARY. WILL MAKE LITTLE CHANGE TO PREV POPS FOR AFTN HOURS. FRONT SHOULD EXIT CWA BY EVENING AND DRY WEATHER EXPECT FROM MID EVENING THROUGH THE OVERNIGHT PERIOD...WITH COOL AND DRY AIR IN THE MID 40S MOVING INTO NW ZONES. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 340 AM CDT SUN SEP 6 2015 MON NIGHT...SW FLOW ALOFT TURNING MORE ZONAL BY TUE MORNING. A WEAK VORT MAX AND SWT ASSOCIATED WITH UPPER LOW OVER NRN MANITOBA BRINGING A CHANCE OF WEAK SHOWERS IN THE FAR NORTHEAST...AND WILL KEEP LOW POPS PER GOOD AGREEMENT BETWEEN ECMWF/GFS/NAM SOLUTIONS. MAJORITY OF AREA HOWEVER WILL BE DRY WITH MUCH COOLER AIR ENTERING FAR NW...OVERNIGHT LOWS IN THE MID 40S AROUND LANGDON. TUE AND TUE NIGHT...ZONAL FLOW WITH MODELS SHOWING A SFC LOW ENTERING NORTH DAKOTA TUE NIGHT...ALTHOUGH SIGNIFICANT DIFFERENCE ON TRACK OF LOW WITH NAM SHOWING SFC LOW OVER SRN SASK AT 12Z WED COMPARED TO ECMWF IN CNTRL ND AND MORE BULLISH WITH SHOWERS. WILL BRING LOW POPS INTO DVL BASIN BUT CONFIDENCE IS LOW ATTM. WEDNESDAY THROUGH SATURDAY...MODELS GENERALLY AGREE WITH THE OVERALL PATTERN PLACING THE REGION ON THE SOUTHERN END OF A STRONG UPPER LOW PROPAGATING THROUGH CANADA. MOSTLY A DRY PERIOD...ALTHOUGH ANY SHORTWAVES ROTATING THROUGH COULD LEAD TO BRIEF SHOWER CHANCES (BEST CHANCES WED AND FRI). TEMPERATURES A BIT BELOW NORMAL TRANSITIONING BACK TOWARD NEAR NORMAL VALUES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1255 PM CDT SUN SEP 6 2015 SURFACE TROUGH AXIS /QUASISTATIONARY FRONT/ CURRENTLY LOCATED JUST EAST OF THE RED RIVER...AND RADAR SHOWS SOME INCREASED THUNDERSTORM DEVELOPMENT JUST BEHIND IT NEAR KGFK AND KFAR. WILL INCLUDE VCTS MENTION FOR THE NEXT HOUR OR SO...THEN TRANSITIONING TO NEAR KTVF AND KBJI LATER THIS AFTERNOON. CIGS AND VIS WILL BE ALL OVER THE PLACE AS THE THUNDERSTORMS AND THE TROUGH AXIS MOVES THROUGH. A WEAK COLD FRONT WILL BE MOVING IN BEHIND THE TROUGH AXIS...AND KDVL HAS ALREADY SEEN WINDS SHIFT TO THE WEST NORTHWEST AND BECOME RATHER GUSTY. THERE ARE SOME MVFR CIGS BETWEEN THE SFC TROUGH AXIS AND THE FRONT...BUT COVERAGE IS RATHER SPOTTY SO WILL LEAVE OUT FOR NOW AND AMEND AS NEEDED. THE FRONT SHOULD BE NEAR THE RED RIVER BY LATE AFTERNOON AND INTO THE EASTERN FORECAST AREA BY EARLY EVENING. VFR CONDITIONS BEHIND THE FRONT WITH WEST WINDS SETTLING DOWN OVERNIGHT THEN SHIFTING AROUND TO THE SOUTHWEST TO SOUTH BY MONDAY MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GUST SHORT TERM...SPEICHER LONG TERM...TG/SPEICHER AVIATION...JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 538 AM CDT SUN SEP 6 2015 MNZ006-009-016-017-023-024-028-030>032-040-071045- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 538 AM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE STRONGEST STORMS WILL BE ALONG AND EAST OF A BAUDETTE TO BEMIDJI TO PARK RAPIDS LINE.ISOLATED SEVERE STORMS ARE POSSIBLE. A COLD FRONT WILL MOVE INTO MINNESOTA EARLY THIS AFTERNOON...REACHING EASTERN COUNTIES NEAR PEAK HEATING. THIS WILL HELP THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ006>008-014-015-024-026-054-071045- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- 538 AM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL SPREAD ACROSS BENSON...RAMSEY...TOWNER AND CAVALIER COUNTIES AND COULD PRODUCE WINDS UP TO 50 MPH. THE THUNDERSTORMS WILL MOVE INTO MANITOBA BY 9 AM. A COLD FRONT WILL MOVE INTO EASTERN NORTH DAKOTA THIS MORNING AND ASSOCIATED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF NORTHEASTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MNZ001>005-007-008-013>015-022-027-029-NDZ016-027>030-038-039-049- 052-053-071045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS- RANSOM-SARGENT-RICHLAND- 538 AM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN THE EARLY AFTERNOON TODAY. THE STRONGEST STORMS SHOULD BE FROM ROSEAU DOWN TO MAHNOMEN COUNTY. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
959 AM CDT SUN SEP 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 N OTTERTAIL 46.47N 95.56W
09/06/2015 M2.44 INCH OTTER TAIL MN PUBLIC
REPORT OBTAINED FROM SOCIAL MEDIA.
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1142 AM CDT SUN SEP 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BLUFFTON 46.47N 95.23W
09/06/2015 M3.20 INCH OTTER TAIL MN PUBLIC
REPORT GATHERED FROM SOCIAL MEDIA.
&&
WBARRETTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 209 PM CDT SUN SEP 6 2015 MNZ016-017-022>024-027-028-062015- NORTH CLEARWATER MN-SOUTH CLEARWATER MN-HUBBARD MN-SOUTH BELTRAMI MN- MAHNOMEN MN-EAST BECKER MN-WEST BECKER MN- 209 PM CDT SUN SEP 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BELTRAMI...WESTERN HUBBARD...SOUTHERN CLEARWATER...EASTERN BECKER AND EASTERN MAHNOMEN COUNTIES UNTIL 315 PM CDT... AT 209 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MANY POINT LAKE...OR 22 MILES NORTHEAST OF DETROIT LAKES...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MANY POINT LAKE AROUND 210 PM CDT. BAD MEDICINE LAKE AND LONG LOST LAKE AROUND 225 PM CDT. TWO INLETS AROUND 235 PM CDT. LAKE ITASCA AROUND 245 PM CDT. LAKE GEORGE AROUND 300 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4678 9581 4741 9580 4764 9501 4697 9485 TIME...MOT...LOC 1909Z 249DEG 27KT 4707 9555 JR
The Fargo/Grand Forks radar (KMVX), 185 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 hail. Local standard time, as filed.
Very heavy rainfall along with intermittent large hail were reported near highway 71.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592967.